Alert archive / Michigan / Winter Storm Warnings in 2007
Winter Storm Warning 10, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Nov 28, 2007, 4:13 PM EST for 4 counties in Michigan. It was in force for 24 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 28, 2007, 4:13 PM EST (21:13 UTC)
- Expired
- Nov 29, 2007, 4:02 PM EST
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Cheboygan County, MI, Emmet County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 41 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 8:27 PM EST | SNOW 3.5 | 5 Nnw Pellston, MI | 12 HR TOTAL THRU 8 PM. SNOWDEPTH 8 IN. |
| Nov 29, 9:15 AM EST | SNOW 3 | Elmira, MI | 3 HR TOTAL THRU 9 AM. |
| Nov 29, 10:25 AM EST | SNOW 2.8 | Gaylord, MI | 1 HR TOTAL THRU 1030 AM. SNOW DEPTH 4 IN. WHITEOUT CONDITIONS AND SEVERAL ACCIDENTS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 282113 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EST WED NOV 28 2007 ...THE WINTRY WEATHER CONTINUES... .SNOW WILL PERSIST INTO THIS EVENING AS A STORM SYSTEM MOVES ACROSS THE NORTHERN GREAT LAKES. LAKE EFFECT SNOW WILL THEN DEVELOP LATER TONIGHT AND CONTINUE THROUGH THURSDAY BEHIND THE STORM IN THE NORMALLY FAVORED LAKE EFFECT SNOW BELTS OF NORTHWEST LOWER AND EAST UPPER MICHIGAN. GUSTY WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. MIZ016-017-019-021-022-290500- /O.UPG.KAPX.WS.A.0009.071129T0000Z-071130T0000Z/ /O.NEW.KAPX.WS.W.0010.071128T2113Z-071129T2200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD 413 PM EST WED NOV 28 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 6 TO LOCALLY 10 INCHES OF NEW SNOW CAN BE EXPECTED. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ020-290500- /O.UPG.KAPX.WS.A.0009.071129T0000Z-071130T0000Z/ /O.EXB.KAPX.SB.Y.0006.071128T2113Z-071129T2200Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 413 PM EST WED NOV 28 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 2 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ025>027-290500- /O.EXB.KAPX.SB.Y.0006.071128T2113Z-071129T2200Z/ BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...KALKASKA 413 PM EST WED NOV 28 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 2 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ008-015-290500- /O.EXT.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 413 PM EST WED NOV 28 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THURSDAY. PERIODS OF SNOW AND BLOWING SNOW TONIGHT AND THURSDAY WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED. THE HEAVIEST SNOW IS EXPECTED TO FALL NEAR WHITEFISH POINT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ SMITH
4 follow-up statements
000 WWUS43 KAPX 290327 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1027 PM EST WED NOV 28 2007 ...THE WINTRY WEATHER CONTINUES... .A COLD FRONT SWEEPING ACROSS MICHIGAN OVERNIGHT WILL PUSH MUCH COLDER TEMPERATURES INTO THE WESTERN GREAT LAKES. THIS WILL SET THE STAGE FOR AN INCREASE IN SNOW SHOWER ACTIVITY TO THE LEE OF LAKES SUPERIOR AND MICHIGAN OVERNIGHT...AND CONTINUING THROUGH THE DAY THURSDAY. LOCATIONS FAVORED BY A WEST-NORTHWEST WIND FLOW WILL BEAR THE BRUNT OF THE SNOW ACCUMULATIONS. IN ADDITION TO THE SNOW...WIND GUSTS OF 30 TO 40 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES. MIZ016-017-019-021-022-291100- /O.CON.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- INCLUDING THE CITIES OF...PELLSTON...CHEBOYGAN...CHARLEVOIX... BELLAIRE...GAYLORD 1027 PM EST WED NOV 28 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. SNOW SHOWERS WILL DEVELOP DURING THE PRE-DAWN HOURS ACROSS THE WARNING AREA...AND CONTINUE THROUGH THE DAY THURSDAY. GUSTY WEST WINDS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE REGION BY THURSDAY MORNING. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 6 TO LOCALLY 10 INCHES OF NEW SNOW CAN BE EXPECTED. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ008-015-291100- /O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE MARIE...ST IGNACE 1027 PM EST WED NOV 28 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. PERIODS OF SNOW AND BLOWING SNOW DEVELOPING OVERNIGHT...AND CONTINUING THROUGH THE DAY THURSDAY...WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED. THE HEAVIEST SNOW IS EXPECTED TO FALL NEAR WHITEFISH POINT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ020-025>027-291100- /O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...LELAND...FRANKFORT...TRAVERSE CITY... KALKASKA 1027 PM EST WED NOV 28 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY. PERIODS OF SNOW AND BLOWING SNOW DEVELOPING OVERNIGHT AND CONTINUING THROUGH THE DAY THURSDAY WILL CREATE HAZARDOUS TRAVEL CONDITIONS ACROSS THE REGION. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE THURSDAY...FROM 2 TO 6 INCHES OF NEW SNOW CAN BE EXPECTED. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ JPB
000 WWUS43 KAPX 290931 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 431 AM EST THU NOV 29 2007 ...THE WINTRY WEATHER CONTINUES... .COLDER AIR SWEEPING ACROSS MICHIGAN TODAY WILL SET THE STAGE FOR HEAVY LAKE EFFECT SNOW SHOWERS TO THE LEE OF LAKES SUPERIOR AND MICHIGAN. LOCATIONS FAVORED BY A WEST WIND FLOW WILL BEAR THE BRUNT OF THE SNOW ACCUMULATIONS. IN ADDITION TO THE SNOW...WIND GUSTS OF 30 TO 40 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES. MIZ015-291045- /O.CAN.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 431 AM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. $$ MIZ016-017-019-021-022-292200- /O.CON.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD 431 AM EST THU NOV 29 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SNOW SHOWERS WILL INTENSIFY ACROSS THE WARNING AREA THIS MORNING... AND CONTINUE THROUGHOUT THE DAY. GUSTY WEST WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED WITH VISIBILITIES IN THE SNOW AND BLOWING SNOW REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE TODAY...4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED WITH THE GREATEST AMOUNTS BETWEEN M-32 AND M-68. IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. $$ MIZ008-292200- /O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 431 AM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL INTENSIFY ACROSS EASTERN LAKE SUPERIOR THIS MORNING...AND CLIP THE NORTHERN PORTIONS OF CHIPPEWA COUNTY THROUGH THE DAY. HEAVIEST SNOW IS EXPECTED TO FALL NEAR WHITEFISH POINT WHERE UP TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED. LESSER AMOUNTS WILL BE FOUND ACROSS THE REST OF THE COUNTY...ESPECIALLY SOUTH OF M-28. HOWEVER...WINDS GUSTING TO 30 TO 40 MPH WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE POSSIBLE. $$ MIZ020-025>027-292200- /O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA 431 AM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PERIODS OF SNOW AND BLOWING SNOW WILL OCCUR ACROSS THE ADVISORY AREA THROUGH THE DAY CREATING HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN HALF A MILE. BY LATE TODAY...1 TO 4 INCHES OF NEW SNOW CAN BE EXPECTED WITH THE GREATEST AMOUNTS NORTH OF M-72. IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE POSSIBLE. $$ ADAM
000 WWUS43 KAPX 291637 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1137 AM EST THU NOV 29 2007 ...THE WINTRY WEATHER CONTINUES... .COLDER AIR SWEEPING ACROSS MICHIGAN TODAY WILL SET THE STAGE FOR HEAVY LAKE EFFECT SNOW SHOWERS TO THE LEE OF LAKES SUPERIOR AND MICHIGAN. LOCATIONS FAVORED BY A WEST WIND FLOW WILL BEAR THE BRUNT OF THE SNOW ACCUMULATIONS. IN ADDITION TO THE SNOW...WIND GUSTS OF 30 TO 40 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITY TO NEAR ZERO AT TIMES. MIZ016-017-019-021-022-292200- /O.CON.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD 1137 AM EST THU NOV 29 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY. GUSTY WEST WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED WITH VISIBILITIES IN THE SNOW AND BLOWING SNOW REDUCED AT TIMES TO LESS THAN ONE QUARTER OF A MILE. BY LATE TODAY...4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED WITH THE GREATEST AMOUNTS BETWEEN M-32 AND M-68. IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. $$ MIZ008-292200- /O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1137 AM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LAKE EFFECT SNOW SHOWERS WILL CLIP THE NORTHERN PORTIONS OF CHIPPEWA COUNTY THROUGH THE DAY. HEAVIEST SNOW IS EXPECTED TO FALL NEAR WHITEFISH POINT WHERE UP TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED. LESSER AMOUNTS WILL BE FOUND ACROSS THE REST OF THE COUNTY...ESPECIALLY SOUTH OF M-28. HOWEVER...WINDS GUSTING TO 30 TO 40 MPH WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE POSSIBLE. $$ MIZ020-025>027-292200- /O.CON.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA 1137 AM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PERIODS OF SNOW AND BLOWING SNOW WILL OCCUR ACROSS THE ADVISORY AREA THROUGH THE DAY CREATING HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES IN THE SNOW AND BLOWING SNOW WILL BE REDUCED AT TIMES TO LESS THAN HALF A MILE. BY LATE TODAY...1 TO 4 INCHES OF NEW SNOW CAN BE EXPECTED WITH THE GREATEST AMOUNTS NORTH OF M-72. IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE POSSIBLE. $$ MR
000 WWUS43 KAPX 292102 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST THU NOV 29 2007 ...THE WINTRY WEATHER CONTINUES... .COLDER AIR SWEEPING ACROSS MICHIGAN WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS TO THE LEE OF LAKES SUPERIOR AND MICHIGAN. LOCATIONS FAVORED BY A WEST WIND FLOW WILL BEAR THE BRUNT OF THE SNOW ACCUMULATIONS. IN ADDITION TO THE SNOW...WIND GUSTS OF 25 TO 30 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW... REDUCING VISIBILITY TO A QUARTER MILE AT TIMES. MIZ016-017-019-021-022-301115- /O.CAN.KAPX.WS.W.0010.000000T0000Z-071129T2200Z/ /O.EXB.KAPX.SB.Y.0006.000000T0000Z-071130T1600Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA...GAYLORD 402 PM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT NORTHWEST LOWER MICHIGAN TONIGHT...MAINLY NORTH OF M 32 AND WEST OF I 75. 2 TO 4 INCHES OF NEW SNOW CAN BE EXPECTED TONIGHT WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED IN FRIDAY. WINDS GUSTING TO 25 TO 30 MPH WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ020-025>027-292215- /O.CAN.KAPX.SB.Y.0006.000000T0000Z-071129T2200Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA 402 PM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT THIS REGION...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED TONIGHT. $$ MIZ008-300300- /O.EXT.KAPX.SB.Y.0006.000000T0000Z-071130T0300Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 402 PM EST THU NOV 29 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. LAKE EFFECT SNOW SHOWERS WILL CLIP THE NORTHERN PORTIONS OF CHIPPEWA COUNTY THROUGH THIS EVENING. HEAVIEST SNOW IS EXPECTED TO FALL NEAR WHITEFISH POINT...PARADISE AND SAULT STE MARIE WHERE 1 TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED. LOCALLY HIGHER AMOUNT ARE POSSIBLE. LESSER AMOUNTS WILL BE FOUND ACROSS THE REST OF THE COUNTY...ESPECIALLY SOUTH OF M-28. HOWEVER...WINDS GUSTING TO 25 TO 30 MPH WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. IF YOU WILL BE TRAVELING TODAY...YOU WILL LIKELY EXPERIENCE AREAS OF LIMITED VISIBILITY DUE TO THE BLOWING SNOW. BE ESPECIALLY CAUTIOUS IN OPEN AREAS...WHERE BRIEF WHITE-OUT CONDITIONS ARE POSSIBLE. $$ MR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 4:13 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 28, 4:13 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EST WED NOV 28 2007
.DISCUSSION...LOW PRESSURE PUSHING ACROSS LAKE SUPERIOR LATE
THIS AFTERNOON HAD A COLD FRONT TRAILING SWD ACROSS WI. THIS COLD
FRONT WILL SWEEP ACROSS MICHIGAN THIS EVENING AND BE WELL E OF
REGION BY DAYBREAK THURSDAY. FORECAST CONCERNS OBVIOUSLY REVOLVE
AROUND WINTER WEATHER HEADLINE DECISIONS...A RESULT OF ONGOING
SYNOPTIC SNOW COMBINED WITH LAKE EFFECT SNOWS EXPECTED LATER
TONIGHT INTO THURSDAY.
NAM/GFS GENERALLY AGREE THAT SYNOPTIC SNOWS WILL TOTAL AN INCH OR
TWO THIS EVENING AS DEEP SYNOPTIC MOISTURE AND ASENCT IMPACT REGION
AHEAD OF 500 MB TROUGH AND COLD FRONT SWINGING THRU WRN GREAT LAKES.
LAKE CONTRIBUTIONS WILL BE LIMITED INITIALLY...BUT INCREASE TOWARD
MIDNIGHT BEHIND COLD FRONT. GFS APPEARS A BIT MORE AGRESSIVE THAN
THE NAM IN THIS RESPECT...WITH -10 TO -12C AIR AT 850 MB SWEEPING
INTO REGION BY 06Z. BY 12Z...CONDITIONS BECOME MORE FAVORABLE FOR
VIGOROUS OVER-LAKE CONVECTION -- INCLUDING 850 MB TEMPS NEAR -15C
(DELTA T/S NEAR 24C)...INVERSION HEIGHTS OF 7 KFT...AND 850-700 MB
RH OF 70-80%. IN ADDITION...MODELS SUGGEST THAT FOLLOWING THE
INTITAL BURST OF LARGE-SCALE ASCENT THIS EVENING...ANOTHER SHORT
WAVE WILL TAKE AIM ON THE REGION BY 12Z THU MORNING. EXPECT PERIOD
OF SYNOPTIC SNOW INTO THIS EVENING (WITH PERHAPS SOME FREEZING
DRIZZLE AS MID CLOUDS DEPART). THEN...A BRIEF LULL IN THE SNOW IS
EXPECTED FROM LATE EVENING THROUGH THE EARLY MORNING HOURS...BEFORE
LES INCREASES TOWARD DAYBREAK AS THE COLDER AIR RUSHES IN.
WILL HOIST WINTER STORM WARNINGS FOR PARTS OF FAR NW LOWER BEGINNING
TONIGHT AND EXTENDING THROUGH THURSDAY. WILL CONTINUE SNOW AND
BLOWING SNOW ADVISORY THROUGH THURSDAY FOR E UPPER...AND ISSUE THE
SAME FOR AREAS AROUND TVC THROUGH THURSDAY. ACCUMULATIONS TONIGHT
WILL RANGE FROM 2 TO 4 INCHES ACROSS NW LOWER AND PARTS OF E
UPPER...WITH LESSER AMOUNTS AWAY FROM THE LAKE SHORE.
SMITH
LONG TERM...THE MAIN CONCERNS LIKE YESTERDAY ARE FOR THE LAKE EFFECT
OVERNIGHT AND INTO THURSDAY, THEN THURSDAY NIGHT INTO FRIDAY
MORNING. THEN ANOTHER BREAK, ONLY TO LEAD INTO THE BIGGER STORM
SATURDAY NIGHT INTO MONDAY, IF YOU INCLUDE THE LES.
THURSDAY...THE WINDS LOOK TO STAY LOCKED IN THROUGH THE DAY OUT OF
THE WEST. THE 850 MB TEMPERATURES ARE IN THE -15C RANGE WITH THE
850-700 MB MOISTURE AROUND 80-90% THROUGH MOST OF THE DAY. THIS
WOULD GIVE US MODERATE AMOUNTS AND COUPLED WITH THE OVERNIGHT
SNOWFALL EXPECTED, IT LOOKS LIKE A 24 HR WARNING WOULD BE WARRANTED.
THURSDAY NIGHT/FRIDAY...MOISTURE BEGINS TO WANE IN THE 850-700 MB
LAYER WITH THE RH FALLING BELOW 50% BY 06Z. HOWEVER, THE FRONT
PROVIDES A SECOND SURGE OF MOISTURE OVERNIGHT, THE MAIN CONCERN IS
THE NAM DELAYS THE MOISTURE UNTIL CLOSER TO 12Z, WHICH WOULD MAKE
THE SNOW A LITTLE SLOWER TO DEVELOP. HOWEVER, THE END RESULT OF THE
THURSDAY NIGHT/FRIDAY TIME PERIOD IS THE SAME, MINOR TO LIGHT
AMOUNTS, MAINLY IN N LOWER. E UPPER ON THE OTHER HAND HAS MOISTURE
STAYING IN THE REGION LONGER WITH ONLY THE WIND DIRECTION CAUSING
THE PROBLEMS. MOST OF THE SNOW WILL BE NEAR WHITEFISH POINT AS THE
WEST WIND/WNW WIND WILL KEEP THINGS NORTH OF ANJ.
FRIDAY NIGHT...THE MOISTURE DOES BEGIN TO TAIL OFF OVERNIGHT SO THAT
BY 12Z THE 850-700 MB LAYER RH IS BELOW 30%. WITH THE SFC HIGH OVER
THE WESTERN GREAT LAKES, WOULD EXPECT THAT THE SNOW SHOWERS WOULD
DWINDLE TO SCATTERED FLURRIES BY 12Z OR BE NON-EXISTENT.
SATURDAY/SATURDAY NIGHT...THE SFC HIGH PRESSURE MOVES OFF AND THE
MOISTURE WITH THE WARM FRONT BEGINS TO MOVE IN BY THE AFTERNOON A LA
THE GFS. THE NAM IS AGAIN SLOWER THAN THE GFS SO FOR NOW HAVE LOW
CHANCE POPS FOR THE AFTERNOON THAN WENT WITH THE HPC IDEA OF HIGH
CHANCE TO LIKELY POPS FOR THE NIGHT.
EXTENDED (SUNDAY THRU WEDNESDAY)...SUNDAY AND MONDAY, MOISTURE
INCREASES WITH THE SOUTH WIND AND THE NEXT STORM SYSTEM APPROACHES.
THE STORM SYSTEM LOOKS TO BE FOLLOWING THE SAME TRACK AS YESTERDAYS
SOLUTION. THE GFS ENSEMBLE LOOKS TO BE A BIT WARMER THAN YESTERDAY
AND IS IN GOOD AGREEMENT WITH THE ECMWF 850 MB TEMPERATURES. SO THE
SNOW SATURDAY NIGHT, WILL HAVE SOME RAIN/SNOW MIX DURING THE DAY IN
THE SE PORTION OF THE FORECAST AREA AND SNOW NORTH AND WEST OF
THERE. THIS HAS THE ABILITY TO BE A SIGNIFICANT SYSTEM WITH A
DEFORMATION AXIS SNOW IN THE BEST MOISTURE AND MICROPHYSICAL
PROCESSES. SUNDAY NIGHT THE RAIN WILL CHANGE BACK TO SNOW WITH A
TRANSITION TO LES ON MONDAY AFTERNOON OR NIGHT. TUESDAY, LES
CONTINUES, BUT IT LOOKS IN E UPPER AND IN AREAS NORTH OF M-72 AS THE
MOISTURE PULLS OUT OF THE REGION. WEDNESDAY, MOISTURE RETURNS WITH
THE NORTH TO NNW FLOW FOR LES TO CONTINUE.
LUTZ
&&
.AVIATION...A STRONG STORM SYSTEM OVER THE CENTRAL PLAINS...WILL
MOVE NORTH INTO LAKE SUPERIOR THIS EVENING. THE SYSTEM WILL EXIT EAST
OF THE STATE...INTO ONTARIO AROUND MIDNIGHT. GUSTY SOUTHEAST WINDS
AHEAD OF THIS SYSTEM WILL LINGER OVR NRN MICHIGAN INTO THIS EVENING.
WINDS WILL REMAIN GUSTY AND TURN WEST OVERNIGHT ACROSS NRN MI AS THE
STORM SYSTEM PUSHES NORTHEAST INTO ONTARIO. THE VFR CONDS CURRENTLY
OVR THE NRN MI TAF SITES...ARE EXPECTED TO DIMINISH TO MVFR THIS
EVENING OVER TVC AND PLN DIMINISHING FURTHER TO IFR OVERNIGHT IN
SNOW AND BLOWING SNOW. THE VFR CONDS OVER APN CURRENTLY ARE
EXPECTED TO DIMINISH TO MVFR THIS EVENING...LINGERING INTO THE
OVERNIGHT PERIOD.
SWR
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM EST THURSDAY FOR
MIZ020-025>027.
WINTER STORM WARNING UNTIL 5 PM EST THURSDAY FOR MIZ016-017-019-
021-022.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM EST THURSDAY FOR
MIZ008-015.
LM...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LMZ323-341-342-344>346.
LH...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LHZ345>349.
LS...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LSZ321-322.
&&Hazardous weather outlook, Nov 28, 5:11 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 511 AM EST WED NOV 28 2007 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 291100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 511 AM EST WED NOV 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW ALONG WITH BLOWING SNOW AND REDUCED VISIBILITIES IS EXPECTED ACROSS EASTERN UPPER MICHIGAN TODAY. SEE ONGOING WINTER WEATHER ADVISORY FOR DETAILS. HEAVY LAKE EFFECT SNOW SHOWERS WILL DEVELOP IN PORTIONS OF NORTHERN MICHIGAN LATE TONIGHT...ESPECIALLY IN NORTHWEST LOWER MICHIGAN NORTH OF M-32 AND AROUND PARADISE AND WHITEFISH POINT IN EASTERN UPPER MICHIGAN. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY. SEE ONGOING WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY LAKE EFFECT SNOW SHOWERS WILL CONTINUE IN PORTIONS OF NORTHERN MICHIGAN THURSDAY...ESPECIALLY IN NORTHWEST LOWER MICHIGAN NORTH OF M-32 AND AROUND PARADISE AND WHITEFISH POINT IN EASTERN UPPER MICHIGAN. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY. SEE ONGOING WATCH FOR DETAILS. ACCUMULATING SNOW AND WINDY CONDITIONS ARE POSSIBLE AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. ADAM/MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 5:01 AM EST | Snow and Blowing Snow Advisory | APX | Antrim, Benzie, Cheboygan, Emmet, Grand Traverse, Kalkaska and 2 more | 71 hr |
| Nov 28, 5:01 AM EST | Winter Storm Watch | APX | Antrim, Cheboygan, Emmet, Leelanau, Otsego | 11 hr |
Nearby
Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.